Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 3, 2004, 12:25 AM CDT for Tensas Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2004, 12:25 AM CDT (05:25 UTC)
- Expired
- Jun 3, 2004, 3:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 137 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:45 AM CDT | FLASH FLOOD | 2 Se Newellton, LA | WATER OVER HIGHWAY 605. |
| Jun 3, 12:45 AM CDT | FLASH FLOOD | 2 Se Newellton, LA | WATER OVER HIGHWAY 605. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1765 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 030527
FFWJAN
LAC107-030830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1225 AM CDT THU JUN 3 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TENSAS PARISH IN NORTHEAST LOUISIANA
* UNTIL 330 AM CDT
* AT 1225 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF
THUNDERSTORMS PRODUCING VERY HEAVY RAIN MOVING SLOWLY EAST ACROSS
TENSAS PARISH. RADAR INDICATES THAT UP TO THREE INCHES OF RAIN HAS
FALLEN IN THE THE PAST HOUR OVER WESTERN TENSAS PARISH...AND
SIGNIFICANT FLOODING HAS ALREADY BEEN REPORTED IN FRANKLIN PARISH.
THIS TORRENTIAL RAINFALL WILL SPREAD EAST ACROSS TENSAS
PARISH OVER THE NEXT HOUR...AND WILL RESULT IN FLOODED ROADWAYS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3182 9156 3181 9136 3200 9119 3222 9118
3220 9145 3201 9148
$$1 follow-up statement
000 WGUS74 KJAN 030638 FFSJAN LAC107-030830- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 134 AM CDT THU JUN 3 2004 FLASH FLOOD WARNING REMAINS IN EFFECT FOR... TENSAS PARISH IN NORTHEAST LOUISIANA UNTIL 330 AM CDT... AT 134 AM CDT...RADAR INDICATED THAT MODERATE TO HEAVY RAIN CONTINUED OVER TENSAS PARISH. THE HEAVIER RAIN WILL CONTINUE FOR ABOUT ANOTHER HOUR BEFORE DIMINISHING. THERE HAVE REPORTS OF FLOODED ROADS AND THE CONTINUED RAIN WILL ONLY CREATE MORE FLOODING PROBLEMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. TURN AROUND...DONT DROWN $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:30 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 2, 10:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1030 PM CDT WED JUN 2 2004 .DISCUSSION...A VERY WELL DEVELOPED MESOSCALE CONVECTIVE SYSTEM OVER SOUTHERN ARKANSAS AND LOUISIANA IS CONTINUING A SOUTHEAST MOVEMENT THROUGH THE PRIMARY AXIS OF MOISTURE/INSTABILITY. MID LEVEL VORTEX ASSOC WITH THIS SYSTEM IS MOVING SLOWLY EAST OVER OVER EXTREME NE LA AND WILL SUPPORT ENOUGH EASTWARD PROPAGATION TO ALLOW THE SYSTEM TO AFFECT AREAS WEST OF INTERSTATE 55...WITH THE GREATEST RISK OF DAMAGING WINDS LIMITED TO NE LA PARISHES AND THE SOUTHWEST CORNER OF MS. HAVE ADJUSTED THE OVERNIGHT WEATHER/PRECIP FORECAST GRIDS TO REFLECT THE LATEST TRENDS. EXPECT MOST WEATHER WILL OCCUR BEFORE 2 AM CDT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 43/EC
Hazardous weather outlook, Jun 3, 12:07 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1207 AM CDT THU JUN 03 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032121- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1207 AM CDT THU JUN 03 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND THURSDAY... ...THUNDERSTORMS... SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR TONIGHT ACROSS NORTHEAST LOUISIANA AND A PORTION OF CENTRAL MISSISSIPPI...GENERALLY ALONG AND WEST OF A LINE FROM CAMDEN TO JACKSON METRO TO COLUMBIA. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF EASTERN MISSISSIPPI GENERALLY ALONG AND EAST OF A LINE FROM CARTHAGE TO RALEIGH TO PURVIS. A LINE OF STRONG TO SEVERE STORMS WAS MOVING SOUTHEAST ACROSS NORTHEAST LOUISIANA TOWARD THE WESTERN PORTIONS OF MISSISSIPPI. AN UPPER LEVEL WEATHER DISTURBANCE IN THE SOUTHERN PLAINS WILL ALSO SWING ACROSS THE REGION AND WILL PROVIDE UPPER SUPPORT FOR THE STRONG CONVECTION. THIS WILL BE AIDED BY THE REMNANTS OF A FRONT WHICH WILL HELP TO PROVIDE THE FOCUS FOR STRONG THUNDERSTORMS OVER THE REGION. THIS ROUND OF STORMS SHOULD MOVE THROUGH THE REGION BY DAYBREAK THURSDAY WITH ONLY MINIMAL REDEVELOPMENT EXPECTED THURSDAY AFTERNOON. THE MAIN RISK FROM STORMS WILL BE WIND GUSTS OF 70 MILES AN HOUR AND HAIL TO THE SIZE OF GOLF BALLS WITH FREQUENT LIGHTNING STRIKES AND VERY HEAVY DOWNPOURS. ...FLOODING... STRONG THUNDERSTORMS WILL PRODUCE LOCALIZED HEAVY RAINFALL TONIGHT. MOST LOCATIONS SHOULD SEE LESS THAN 1 INCH OF ADDITIONAL RAINFALL. ONLY ISOLATED MINOR PONDING OF WATER CAN BE EXPECTED ACROSS SOME ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ...DAYS TWO AND THREE...FRIDAY AND SATURDAY... ADDITIONAL ROUNDS OF THUNDERSTORMS MAY DEVELOP FOR THURSDAY NIGHT AND ON SATURDAY AS MORE UPPER LEVEL DISTURBANCES REACH THE LOWER MISSISSIPPI VALLEY. THE POSITION OF THE SURFACE FRONTAL REMNANTS IS VERY QUESTIONABLE AT THIS TIME. THE MOST LIKELY AREA TO BE AFFECTED WILL BE REFINED IN LATER OUTLOOKS. ...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...HAS BEEN ACTIVATED FOR TONIGHT ACROSS THE REGION. THEY MAY ALSO BE NEEDED FOR A FEW HOURS AT A TIME FOR LATE THURSDAY THROUGH SATURDAY BUT IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 2, 11:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG MANGHAM 32.31N 91.78W
06/02/2004 RICHLAND LA LAW ENFORCEMENT
TREES DOWN IN THE MANGHAM COMMUNITY WITH ONE TREE
REPORTED DOWN ON A HOUSE. REPORTED BY RICHLAND PARISH
SHERIFFS DEPARTMENT.
&&
XXXLocal storm report, Jun 2, 11:40 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1140 PM CDT WED JUN 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG BASKIN 32.26N 91.75W
06/02/2004 FRANKLIN LA LAW ENFORCEMENT
TREES DOWN IN BASKIN. REPORTED BY FRANKLIN PARISH
SHERIFFS DEPARTMENT.
&&
XXXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 77 min |
| Jun 2, 10:28 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 62 min |
| Jun 2, 10:48 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 57 min |
| Jun 2, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Jun 2, 11:02 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 58 min |
| Jun 2, 11:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 77 min |
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Warning | JAN | Richland | 30 min |
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 60 min |
| Jun 2, 11:41 PM CDT | Flash Flood Warning | JAN | Franklin, Richland | 3 hr |
| Jun 2, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 58 min |
| Jun 2, 11:44 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 46 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula | 20 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.